MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #k083330.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
About 3 inches broke off of the needle inside a patient.The needle was used to access the cyst-gastric cavity.The physician was able to retrieve the piece that was left in the patient.Staff nor physician noted anything untoward with the needle during set-up or initial use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) #k083330.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Importer site establishment registration number:(b)(4).1 unit of echo-19 of lot c1553239 was returned opened not in its original packaging.The device related to this occurrence underwent a laboratory evaluation.The needle was found to be broken distally and the needle tip was also found to be damaged.Prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-19 of lot number c1553239 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1553239.The notes section of the instructions for use, which accompanies this device instructs the user to; "if an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to advancement into a hard lesion.It is likely that the needle tip was damaged initially resulting in the distal end of the needle breaking after.Complaint is confirmed as the failure was verified in the laboratory.The tip of the needle was misplaced but confirmed that no portion of the device is inside the scope or patient.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) #k083330 cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Importer site establishment registration number: 3005580113 complaint device was not returned therefore a document based review will be performed.It was indicated that complaint device was to be returned but has not been returned to date.If it is returned in the future then the file will be updated accordingly.Prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-19 of lot number c1553239 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined from the available information.The failure of needle broken was concluded from the available information.A definitive root cause could not be determined from the available information.A possible cause could be attributed to hard lesion, as per additional information received the needle broke in the cyst-gastric cavity.Complaint is confirmed based on the customer's testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8783927
Report Number3001845648-2019-00324
Device Sequence Number19255089
Product Code FCG
UDI-Device Identifier00827002315204
UDI-Public(01)00827002315204(17)211105(10)C1553239
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Model NumberG31520
Device Catalogue NumberECHO-19
Device Lot NumberC1553239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/14/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/14/2019
Supplement Date Received by Manufacturer07/14/2019
06/14/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/08/2019
09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient Weight81